MAUDE Adverse Event Report: RESPIRONICS, INC. DS2ADV AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DS2ADV AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number FRX521H14C
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to a thermal complaint on a dreamstation 2.The manufacturer received information alleging burning smell.There is no allegation of serious or permanent harm or injury.No medical intervention was specified by the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
In the previous report, device name was given as "dreamstation 2" which is now corrected/updated to ds2adv auto cpap.Additionally, the udi number and manufacture date are corrected/updated in the report.
 
Additional Manufacturer Narrative
The ds2adv auto cpap device was returned to the third-party service center for evaluation, and the customer¿s complaint of a burning smell when in use was confirmed.During the evaluation it was noted that the device's heater plate was damaged, the inlet/outlet seal and iso port were contaminated, and the pollen filter needed replacing due to preventative maintenance.In conclusion, the device was not repaired but scrapped due the request of the customer.
 
Additional Manufacturer Narrative
This case was initially submitted as reportable.Following a detailed reassessment and alignment with the documented risk analysis, it has been concluded that the event does not meet the criteria for reportability under the applicable regulations.The risk severity associated with the occurrence of "burning smell, damaged heat plate and inlet/outlet seal and iso port are contaminated" is classified as low and does not present a serious risk to patient safety.

Brand Name
DS2ADV AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key21490611
Report Number2518422-2025-102485
Device Sequence Number20936013
Product Code BZD
UDI-Device Identifier00606959062757
UDI-Public(01)00606959062757
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFRX521H14C
Device Catalogue NumberFRX521H14C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer06/24/2025
Not provided
Not provided
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date06/24/2025
09/02/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown